The Wess-Zumino-Witten term of the M5-brane and differential cohomotopy

D. Fiorenza, Hisham Sati, U. Schreiber

    Research output: Contribution to journalArticle

    Abstract

    We combine rational homotopy theory and higher Lie theory to describe the Wess-Zumino-Witten (WZW) term in the M5-brane sigma model. We observe that this term admits a natural interpretation as a twisted 7-cocycle on super-Minkowski spacetime with coefficients in the rational 4-sphere. This exhibits the WZW term as an element in twisted cohomology, with the twist given by the cocycle of the M2-brane. We consider integration of this rational situation to differential cohomology and differential cohomotopy.

    Original languageEnglish (US)
    Article number102301
    JournalJournal of Mathematical Physics
    Volume56
    Issue number10
    DOIs
    StatePublished - Jan 1 2015

    Fingerprint

    homology
    Branes
    homotopy theory
    Cocycle
    Cohomology
    Term
    Rational Homotopy Theory
    Sigma Models
    Twist
    coefficients
    Space-time
    Coefficient

    ASJC Scopus subject areas

    • Statistical and Nonlinear Physics
    • Mathematical Physics

    Cite this

    The Wess-Zumino-Witten term of the M5-brane and differential cohomotopy. / Fiorenza, D.; Sati, Hisham; Schreiber, U.

    In: Journal of Mathematical Physics, Vol. 56, No. 10, 102301, 01.01.2015.

    Research output: Contribution to journalArticle

    Fiorenza, D. ; Sati, Hisham ; Schreiber, U. / The Wess-Zumino-Witten term of the M5-brane and differential cohomotopy. In: Journal of Mathematical Physics. 2015 ; Vol. 56, No. 10.
    @article{db946612332249dca0042b0303d5fc45,
    title = "The Wess-Zumino-Witten term of the M5-brane and differential cohomotopy",
    abstract = "We combine rational homotopy theory and higher Lie theory to describe the Wess-Zumino-Witten (WZW) term in the M5-brane sigma model. We observe that this term admits a natural interpretation as a twisted 7-cocycle on super-Minkowski spacetime with coefficients in the rational 4-sphere. This exhibits the WZW term as an element in twisted cohomology, with the twist given by the cocycle of the M2-brane. We consider integration of this rational situation to differential cohomology and differential cohomotopy.",
    author = "D. Fiorenza and Hisham Sati and U. Schreiber",
    year = "2015",
    month = "1",
    day = "1",
    doi = "10.1063/1.4932618",
    language = "English (US)",
    volume = "56",
    journal = "Journal of Mathematical Physics",
    issn = "0022-2488",
    publisher = "American Institute of Physics Publising LLC",
    number = "10",

    }

    TY - JOUR

    T1 - The Wess-Zumino-Witten term of the M5-brane and differential cohomotopy

    AU - Fiorenza, D.

    AU - Sati, Hisham

    AU - Schreiber, U.

    PY - 2015/1/1

    Y1 - 2015/1/1

    N2 - We combine rational homotopy theory and higher Lie theory to describe the Wess-Zumino-Witten (WZW) term in the M5-brane sigma model. We observe that this term admits a natural interpretation as a twisted 7-cocycle on super-Minkowski spacetime with coefficients in the rational 4-sphere. This exhibits the WZW term as an element in twisted cohomology, with the twist given by the cocycle of the M2-brane. We consider integration of this rational situation to differential cohomology and differential cohomotopy.

    AB - We combine rational homotopy theory and higher Lie theory to describe the Wess-Zumino-Witten (WZW) term in the M5-brane sigma model. We observe that this term admits a natural interpretation as a twisted 7-cocycle on super-Minkowski spacetime with coefficients in the rational 4-sphere. This exhibits the WZW term as an element in twisted cohomology, with the twist given by the cocycle of the M2-brane. We consider integration of this rational situation to differential cohomology and differential cohomotopy.

    UR - http://www.scopus.com/inward/record.url?scp=84945242520&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84945242520&partnerID=8YFLogxK

    U2 - 10.1063/1.4932618

    DO - 10.1063/1.4932618

    M3 - Article

    VL - 56

    JO - Journal of Mathematical Physics

    JF - Journal of Mathematical Physics

    SN - 0022-2488

    IS - 10

    M1 - 102301

    ER -